Alert archive / New York / Small Craft Advisories in 2012

Small Craft Advisory 108, NWS Buffalo, NY

December 14, 2012

NWS Buffalo, NY issued this small craft advisory at Dec 14, 2012, 3:47 AM EST. It took effect at Dec 14, 2012, 6:00 AM EST. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Dec 14, 2012, 3:47 AM EST (08:47 UTC)
In effect from
Dec 14, 2012, 6:00 AM EST
Expired
Dec 14, 2012, 3:45 PM EST
In force
10 hr
Issued by
NWS Buffalo, NY

The text

As transmitted, in the capitals the NWS used until 2016.

268 
WHUS71 KBUF 140847
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
347 AM EST FRI DEC 14 2012

LEZ040-041-141700-
/O.CAN.KBUF.SC.Y.0107.000000T0000Z-121214T1500Z/
/O.NEW.KBUF.SC.Y.0108.121214T1100Z-121214T1800Z/
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
347 AM EST FRI DEC 14 2012

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 1 PM EST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 1 PM EST THIS AFTERNOON. 

* WINDS...SOUTHWEST 15 TO 20 KNOTS.

* WAVES...3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LOZ045-141700-
/O.CAN.KBUF.SC.Y.0107.000000T0000Z-121215T0300Z/
/O.NEW.KBUF.SC.Y.0108.121214T1100Z-121215T0300Z/
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT
LAWRENCE RIVER-
347 AM EST FRI DEC 14 2012

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 PM EST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM EST THIS EVENING. 

* WINDS...SOUTHWEST 15 TO 20 KNOTS.

* WAVES...2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LOZ043-044-141700-
/O.CON.KBUF.SC.Y.0107.121214T1500Z-121215T0300Z/
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
347 AM EST FRI DEC 14 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING
TO 10 PM EST THIS EVENING...

* WINDS...WEST AROUND 15 KNOTS.

* WAVES...3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

JJR
2 follow-up statements
842 
WHUS71 KBUF 141458
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
958 AM EST FRI DEC 14 2012

LEZ040-041-141800-
/O.CON.KBUF.SC.Y.0108.000000T0000Z-121214T1800Z/
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
958 AM EST FRI DEC 14 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST THIS
AFTERNOON...

* WINDS...SOUTHWEST 15 TO 20 KNOTS.

* WAVES...3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LOZ045-142300-
/O.CON.KBUF.SC.Y.0108.000000T0000Z-121215T0300Z/
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT
LAWRENCE RIVER-
958 AM EST FRI DEC 14 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS
EVENING...

* WINDS...SOUTHWEST 15 TO 20 KNOTS.

* WAVES...3 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LOZ043-044-142300-
/O.CON.KBUF.SC.Y.0107.121214T1500Z-121215T0300Z/
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
958 AM EST FRI DEC 14 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS
EVENING...

* WINDS...WEST AROUND 15 KNOTS.

* WAVES...3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

RSH
652 
WHUS71 KBUF 142045
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
345 PM EST FRI DEC 14 2012

LOZ043-142145-
/O.CAN.KBUF.SC.Y.0107.000000T0000Z-121215T0300Z/
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
345 PM EST FRI DEC 14 2012

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

$$

LOZ045-142145-
/O.CAN.KBUF.SC.Y.0108.000000T0000Z-121215T0300Z/
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT
LAWRENCE RIVER-
345 PM EST FRI DEC 14 2012

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

$$

LOZ044-150000-
/O.EXT.KBUF.SC.Y.0107.000000T0000Z-121215T0000Z/
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
345 PM EST FRI DEC 14 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 PM EST THIS
EVENING...

* WINDS...WEST 15 TO 20 KNOTS.

* WAVES...3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

RSH

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this small craft advisory went out at Dec 14, 3:31 AM EST, 16 minutes earlier.

Area forecast discussion, Dec 14, 3:31 AM EST, 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
331 AM EST FRI DEC 14 2012

.SYNOPSIS...
HIGH PRESSURE WILL BRING SUNSHINE TODAY AHEAD OF A WEAK COLD FRONT.
THIS FRONT ATTACHED TO A WEAK LOW PRESSURE SHIFTING THROUGH EASTERN
CANADA MAY BRING JUST A COUPLE OF LIGHT SHOWERS TO THE EASTERN LAKE
ONTARIO REGION DURING THE AFTERNOON AND EVENING. SATURDAY WILL BRING
MORE FAIR WEATHER. EXPECT A MORE LIKELY PROBABILITY FOR RAIN ON
SUNDAY ACROSS WESTERN NEW YORK WITH EVEN SOME MIXED PRECIPITATION
POSSIBLE EAST OF LAKE ONTARIO.

&&

.NEAR TERM /THROUGH TONIGHT/...
BROAD SURFACE RIDGE EXTENDING FROM THE GULF COASTAL STATE NORTHEAST
INTO SOUTHERN NEW ENGLAND. WEAK LOW PRESSURE OVER SOUTHERN QUEBEC
WITH A TRAILING COLD FRONT THROUGH THE NORTHERN GREAT LAKES. MODELS
SIMILAR IN SENDING WEAK FRONT DOWN ACROSS THE REGION THIS AFTERNOON
AND EARLY TONIGHT. FOR THE MOST PART...WE SHOULD ONLY SEE AN
INCREASE IN CLOUDINESS AS THE FRONT ENCOUNTERS DRIER AIR AND MAIN
UPPER LEVEL SUPPORT REMAINS FOCUSED ACROSS SOUTHEAST CANADA CLOSER
TO PARENT LOW. HOWEVER...THERE IS SOME SLIGHT POTENTIAL FOR A
SPRINKLE OR FLURRY ACROSS THE NORTH COUNTRY AS THIS BOUNDARY EASES
THROUGH. MODEST AMOUNT OF SUNSHINE TODAY WILL ALLOW TEMPERATURES TO
RISE ABOVE NORMAL ONCE AGAIN WITH HIGHS MAINLY IN THE LOWER TO MID
40S.

HIGH PRESSURE AND DRY AIR WILL BECOME RE-ESTABLISHED ACROSS THE AREA
TONIGHT. THE COOLER AIRMASS ALONG WITH LIGHTER WINDS WILL RESULT IN
OVERNIGHT LOW DROPPING INTO THE 20S...MAYBE TEENS ACROSS THE NORTH
COUNTRY.

&&

.SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/...
THE SHORT TERM PERIOD WILL OPEN ON SATURDAY WITH THE AXIS OF SURFACE
HIGH PRESSURE DRAPED FROM CENTRAL QUEBEC TO THE DELMARVA REGION. AS
THE DAY PROGRESSES...THIS RIDGE WILL GRUDGINGLY SLIDE OFF INTO NEW
ENGLAND AND GIVE WAY TO A COMPACT SHORTWAVE TROUGH/ASSOCIATED
SURFACE LOW THAT WILL LIFT FROM THE LOWER MISSOURI VALLEY INTO THE
WESTERN GREAT LAKES. AFTER SOME INITIAL LEFTOVER MORNING LOW
CLOUDINESS ALONG THE REMAINS OF TODAY'S OLD FRONTAL BOUNDARY
DISSIPATES...INCREASING WARM AIR ADVECTION ALOFT WILL BRING A
SOUTHWEST-NORTHEAST INCREASE IN MID AND HIGH CLOUD COVER OVER
TIME...WITH ENOUGH MOISTURE AND LIFT ARRIVING TO POSSIBLY SUPPORT A
FEW SPRINKLES OR ISOLATED LIGHT SHOWERS ACROSS FAR WESTERN SECTIONS
CLOSE TO SUNSET. OTHERWISE...EXPECT THE DAY TO REMAIN DRY...WITH A
PRONOUNCED SOUTHWEST-NORTHEAST GRADIENT IN TEMPERATURES. 925 MB
TEMPS WILL RANGE FROM AROUND -6C ACROSS NORTHERN JEFFERSON COUNTY
AND THE SAINT LAWRENCE VALLEY TO AS HIGH AS +3/+4C ACROSS CHAUTAUQUA
COUNTY...AND WILL SUPPORT HIGHS RANGING THE LOWER-MID 30S ACROSS
INTERIOR PORTIONS TO THE NORTH COUNTRY TO THE LOWER TO MID 40S
ACROSS FAR SOUTHWESTERN NEW YORK.

AFTER THAT...THE REMAINDER OF THE PERIOD WILL FEATURE THE
AFOREMENTIONED SURFACE LOW GRADUALLY LIFTING NORTHEAST INTO SOUTHERN
ONTARIO...WHERE IT WILL STALL OUT AS A WEAK SECONDARY LOW DEVELOPS
JUST OFFSHORE OF THE MID ATLANTIC COAST. AS THE PRIMARY LOW LIFTS
NORTHEASTWARD...IT WILL BE ACCOMPANIED BY A BROAD SWATH OF WARM AIR
ADVECTION AND ITS SURFACE WARM FRONT...WHICH WILL LIFT INTO AREAS
SOUTH OF LAKE ONTARIO SATURDAY NIGHT...BEFORE SLOWLY PIVOTING
FURTHER NORTHWARD INTO NORTHERN NEW YORK SUNDAY AND SUNDAY NIGHT.
WITH SUFFICIENT MOISTURE AND LIFT IN PLACE WITHIN THE MAIN ZONE OF
WARM AIR ADVECTION IN ADVANCE OF THE SURFACE WARM FRONT...EXPECT A
LIKELIHOOD OF PRECIPITATION TO SPREAD ACROSS THE AREA FROM SOUTHWEST
TO NORTHEAST BETWEEN SATURDAY NIGHT AND SUNDAY MORNING...THEN SLOWLY
DIMINISH FROM THE SOUTH SUNDAY AFTERNOON AND NIGHT AS WARM FRONTAL
ZONE/MAIN AREA OF LIFT PIVOTS FURTHER NORTHWARD. AT THIS TIME...
TOTAL PRECIP AMOUNTS FOR THE SATURDAY NIGHT-SUNDAY NIGHT PERIOD LOOK
TO BE ON THE LIGHT SIDE...WITH A CONSENSUS OF THE 00Z GUIDANCE
ROUGHLY SUPPORTING ANYWHERE FROM A QUARTER TO A THIRD OF AN INCH OF
QPF IN MOST LOCATIONS.

AS HAS BEEN MENTIONED HERE PREVIOUSLY...THE MAIN FORECAST ISSUE
DURING SATURDAY NIGHT AND SUNDAY WILL BE PRECIPITATION TYPE...THANKS
TO THE NOTABLE SOUTHWEST-NORTHEAST TEMPERATURE GRADIENT AND
RELATIVELY DRIER LOWER LEVELS THAT WILL BE IN PLACE ACROSS THE AREA
AT THE ONSET OF THE PRECIPITATION SATURDAY NIGHT. AT PRESENT...A
CONSENSUS OF THE NAM/GFS/ECMWF TEMPERATURE PROFILES SUGGESTS THAT
THE ATMOSPHERIC COLUMN WILL BE WARM ENOUGH FOR THE PRECIP TO START
OFF AND LARGELY REMAIN IN THE FORM OF RAIN FROM THE WESTERN FINGER
LAKES WESTWARD...WITH PERHAPS JUST A BRIEF OPPORTUNITY FOR A MIX
WITH WET SNOW AT THE ONSET DUE TO EVAPORATIONAL COOLING EFFECTS.
MEANWHILE FURTHER TO THE NORTH AND EAST...PROGRESSIVELY COLDER AND
DRIER AIR SHOULD RESULT IN THE PRECIP INITIALLY STARTING OFF AS A
RAIN/SNOW MIX OR JUST PLAIN SNOW SATURDAY NIGHT...BEFORE PERSISTENT
WARM AIR ADVECTION EVENTUALLY OVERWHELMS THE COLUMN AND INDUCES A
GRADUAL CHANGEOVER TO PLAIN RAIN DURING THE DAY ON SUNDAY...WITH
INTERIOR PORTIONS OF THE NORTH COUNTRY THE LAST TO EXPERIENCE THIS
CHANGEOVER. AFTER THAT TIME...TEMPERATURE PROFILES SHOULD BE WARM
ENOUGH TO SUPPORT ANY PRECIP FALLING ENTIRELY IN THE FORM OF RAIN
SUNDAY NIGHT.

GIVEN THE ABOVE...PORTIONS OF THE EASTERN FINGER LAKES AND NORTH
COUNTRY WILL LIKELY EXPERIENCE A LIGHT ACCUMULATING SNOWFALL BEFORE
THE PRECIP CHANGES OVER TO ALL RAIN ON SUNDAY...WITH PERHAPS AN INCH
OR SO FALLING BEFORE THE CHANGEOVER OCCURS. DEPENDING UPON HOW FAST
THE BOUNDARY LAYER WARMS UP RELATIVE TO THE AIRMASS ALOFT...THERE
MAY ALSO BE A VERY SHORT WINDOW FOR A LITTLE FREEZING RAIN ACROSS
PORTIONS OF THE NORTH COUNTRY DURING THE TRANSITION PERIOD...HOWEVER
AT THIS POINT THIS POTENTIAL APPEARS TOO LOW AND IS TOO FAR OUT IN
TIME TO BE WORTH MENTIONING IN THE FORECAST.

TEMPERATURE-WISE...EXPECT ALL LOCATIONS TO EXPERIENCE EVENING LOWS
SATURDAY NIGHT...WITH READINGS THEN RISING THROUGH THE REMAINDER OF
THE NIGHT AND SUNDAY IN RESPONSE TO THE WARM AIR ADVECTION PATTERN.
ACROSS THE NORTH COUNTRY...TEMPS IN THE MID AND UPPER 20S SATURDAY
EVENING WILL SLOWLY MODERATE INTO THE MID AND UPPER 30S BY SUNDAY
AFTERNOON...WHILE THE REMAINDER OF THE AREA WILL SEE TEMPERATURES
CLIMB FROM THE LOWER AND MID 30S SATURDAY EVENING TO THE MID AND
UPPER 40S ON SUNDAY...WITH PORTIONS OF EXTREME FAR WESTERN NEW YORK
POSSIBLY REACHING OR BREAKING THE 50 DEGREE MARK.

&&

.LONG TERM /MONDAY THROUGH THURSDAY/...
IN THE EXTENDED...FORECAST UNCERTAINTY STILL PERSISTS FOR THE
FIRST PART OF THE PERIOD...AS THE MEDIUM RANGE GUIDANCE IS ONCE
AGAIN EXHIBITING SOME DIFFERENCES IN THE DEVELOPMENT AND HANDLING OF
ONE OR MORE ADDITIONAL SURFACE LOWS ACROSS THE EASTERN THIRD OF THE
NATION/FAR WESTERN ATLANTIC EARLY NEXT WEEK. THE 00Z GFS...MUCH LIKE
ITS PRECEDING TWO RUNS AND YESTERDAY'S OLD 12Z ECMWF...REMAINS
CONSISTENT IN LIFTING OUR INITIAL PRIMARY LOW NORTHWARD ACROSS
ONTARIO PROVINCE ON MONDAY WHILE TAKING A WEAK SECONDARY LOW OFF THE
MID ATLANTIC COAST...THEN DEVELOPING A MUCH MORE SIGNIFICANT COASTAL
LOW TUESDAY AND WEDNESDAY THAT REMAINS WELL TO OUR EAST.
MEANWHILE...THE NEW 00Z ECMWF HAS BROKEN CONTINUITY WITH ITS
PREVIOUS RUN AND IS NOW MUCH QUICKER AND FURTHER WEST WITH THE
DEVELOPMENT OF THE MAIN COASTAL LOW MONDAY INTO TUESDAY...WITH THIS
FEATURE PRETTY MUCH HUGGING THE COAST AND SPREADING AN ASSOCIATED
SWATH OF PRECIPITATION BACK ACROSS OUR AREA MONDAY NIGHT AND
TUESDAY. AS IF THIS ISN'T ENOUGH...THE 00Z GEM GLOBAL SHOWS YET
ANOTHER POSSIBLE SOLUTION...WITH ANOTHER LOW DEVELOPING EVEN FURTHER
WEST OVER THE OHIO VALLEY MONDAY AND MONDAY NIGHT...BEFORE GIVING
WAY TO A SECOND DEVELOPING LOW OFFSHORE OF THE EAST COAST TUESDAY
AND WEDNESDAY.

TAKING ALL OF THE ABOVE INTO CONSIDERATION ALONG WITH OUR EXISTING
CONTINUITY...REALLY HAVE NO CHOICE BUT TO MAINTAIN CHANCE POPS RIGHT
THROUGH THE MONDAY-WEDNESDAY PERIOD...AS ALL OF THE ABOVE SOLUTIONS
INDICATE BROAD UPPER TROUGHING AND AT LEAST SOME SEMBLANCE OF A
PERSISTENT LOW LEVEL TROUGH ACROSS OUR REGION. DESPITE THE
AFOREMENTIONED MODEL DIFFERENCES...ALL OF THE ABOVE GUIDANCE
PACKAGES SUGGEST THAT TEMPERATURE PROFILES SHOULD REMAIN WARM ENOUGH
FOR ANY PRECIP TO CONTINUE TO FALL IN THE FORM OF RAIN ON
MONDAY...BEFORE GRADUAL COOLING OVER TIME RESULTS IN THE POTENTIAL
FOR MORE OF A RAIN/SNOW MIX BOTH TUESDAY AND WEDNESDAY.

LATE IN THE PERIOD...SOME SEMBLANCE OF AGREEMENT RETURNS WITH THE
MEDIUM RANGE GUIDANCE SUGGESTING A BRIEF PERIOD OF RIDGING AND DRIER
WEATHER FOLLOWING THE DEPARTING COASTAL SYSTEM WEDNESDAY NIGHT AND
PART OF THURSDAY...BEFORE ANOTHER SYSTEM APPROACHES FROM THE WEST
DURING THURSDAY. GIVEN THE INCREASINGLY DISTANT TIME FRAME...WILL
JUST KEEP SOME LOW CHANCE POPS FOR RAIN AND SNOW SHOWERS IN PLAY FOR
THIS FOR THE TIME BEING.

&&

.AVIATION /09Z FRIDAY THROUGH TUESDAY/...
VFR CONDITIONS WILL PREVAIL OVERNIGHT AS HIGH PRESSURE WILL DOMINATE
THE REGION. AN 35KT LOW LEVEL JET OVER THE LOWER GREAT LAKES MAY
MAKE FOR SOME BUMPINESS IN THE 0-2KFT LAYER...HOWEVER LLWS IS NOT
EXPECTED.

LOOK FOR VFR CONDITIONS TO CONTINUE THROUGH THE DAY AND INTO THE
EVENING WITH MOST SITES ONLY SEEING PASSING HIGH CLOUDS WITH THE
EXCEPTION OF KART WHERE CIGS MAY DROP TO AROUND 5KFT AFTER 14Z IN
ASSOCIATION WITH AN APPROACHING WEAK COLD FRONT.

OUTLOOK...
FRIDAY NIGHT THROUGH SATURDAY...MAINLY VFR.
SUNDAY...POSSIBLE MVFR WITH RAIN
MONDAY AND TUESDAY...POSSIBLE MVFR WITH A CHANCE OF RAIN AND SNOW.

&&

.MARINE...
LOOK FOR SOUTHWESTERLY WINDS TO INCREASE TODAY AS THE PRESSURE
GRADIENT TIGHTENS ACROSS THE REGION BETWEEN AN AREA OF LOW PRESSURE
OVER QUEBEC AND HIGH PRESSURE CENTERED OVER THE CENTRAL
APPALACHIANS. THE INCREASING WINDS WILL BRING SMALL CRAFT CONDITIONS
ON THE EAST END OF LAKES ERIE AND ONTARIO.

WINDS WILL VEER TO THE WEST NORTHWEST FRIDAY NIGHT AS A WEAK COLD
FRONT SAGS ACROSS LAKE ONTARIO. THIS WILL MAINTAIN SMALL CRAFT
CONDITIONS ON THE SOUTHEASTERN PORTION OF LAKE ONTARIO FROM HAMLIN
BEACH EASTWARD.

WINDS AND WAVES SHOULD SUBSIDE LATE FRIDAY NIGHT AS HIGH PRESSURE
MOVES OVER THE LOWER GREAT LAKES AND WINDS VEER AROUND TO THE EAST.
THE EASTERLY WINDS WILL STRENGTHEN SATURDAY AHEAD OF AN APPROACHING
LOW MOVING INTO THE MIDWEST FROM THE CENTRAL PLAINS AND WILL LIKELY
REQUIRE AN SMALL CRAFT ADVISORY FOR THE WESTERN END OF LAKE ONTARIO.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 1 PM EST THIS AFTERNOON FOR LEZ040-
         041.
         SMALL CRAFT ADVISORY FROM 10 AM THIS MORNING TO 10 PM
         EST THIS EVENING FOR LOZ043-044.
         SMALL CRAFT ADVISORY UNTIL 10 PM EST THIS EVENING FOR
         LOZ045.

&&

SYNOPSIS...TMA
NEAR TERM...TMA
SHORT TERM...JJR
LONG TERM...JJR
AVIATION...WOOD
MARINE...TMA
Hazardous weather outlook, Dec 13, 5:07 AM EST, 22 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
507 AM EST THU DEC 13 2012

NYZ001>008-010>014-019>021-085-141015-
NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS-
NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA-
CATTARAUGUS-ALLEGANY-SOUTHERN ERIE-
507 AM EST THU DEC 13 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEW
YORK.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-141015-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LOWER NIAGARA RIVER-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
507 AM EST THU DEC 13 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEW YORK WATERS OF LAKE
ERIE...LAKE ONTARIO...AND THE SAINT LAWRENCE RIVER.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

Nearby

Small Craft Advisories in New York, 2012Every small craft advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.